Alert archive / Michigan / Small Craft Advisories in 2012

Small Craft Advisory 69, NWS Grand Rapids, MI

September 26, 2012

NWS Grand Rapids, MI issued this small craft advisory at Sep 26, 2012, 7:11 PM EDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Sep 26, 2012, 7:11 PM EDT (23:11 UTC)
Expired
Sep 27, 2012, 8:01 AM EDT
In force
13 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted, in the capitals the NWS used until 2016.

592 
WHUS73 KGRR 262311
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
711 PM EDT WED SEP 26 2012

LMZ844>846-270715-
/O.NEW.KGRR.SC.Y.0069.120926T2311Z-120927T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-
711 PM EDT WED SEP 26 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT THURSDAY. 

* WINDS...NORTH WINDS OF 15 TO 25 KNOTS WILL TURN EASTERLY LATE
  AND SUBSIDE TO 10 TO 15 KNOTS.

* WAVES...WAVES OF 3 TO 5 FEET WILL SUBSIDE TO 2 TO 4 FEET
  OVERNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

DUKE
3 follow-up statements
081 
WHUS73 KGRR 270235
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1035 PM EDT WED SEP 26 2012

LMZ844>846-271045-
/O.CON.KGRR.SC.Y.0069.000000T0000Z-120927T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-
1035 PM EDT WED SEP 26 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
THURSDAY...

* WINDS...NORTH 15 TO 25 KNOTS...BECOMING NORTHEAST 10 TO 15 KNOTS
  TOWARD DAYBREAK.

* WAVES...WAVES OF 3 TO 5 FEET...SUBSIDING TO 1 TO 3 FEET BY EARLY
  THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
519 
WHUS73 KGRR 270754
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
354 AM EDT THU SEP 27 2012

LMZ846-270900-
/O.CAN.KGRR.SC.Y.0069.000000T0000Z-120927T1200Z/
HOLLAND TO GRAND HAVEN MI-
354 AM EDT THU SEP 27 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

WINDS WILL CONTINUE TO DIMINISH THIS MORNING.

$$

LMZ844-845-271200-
/O.CON.KGRR.SC.Y.0069.000000T0000Z-120927T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
354 AM EDT THU SEP 27 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS
MORNING...

* WINDS...NORTHEAST 10 TO 15 KNOTS.

* WAVES...WAVES OF 3 TO 5 FEET EARLY THIS MORNING...SUBSIDING TO 1
  TO 3 FEET THROUGH MID MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
878 
WHUS73 KGRR 271201
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
801 AM EDT THU SEP 27 2012

LMZ844-845-271315-
/O.CAN.KGRR.SC.Y.0069.000000T0000Z-120927T1200Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
801 AM EDT THU SEP 27 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

THE WINDS HAVE DECREASED AND WAVES HAVE RETURNED TO A SAFE HEIGHT
SO THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED.

$$


WDM

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Sep 26, 3:57 PM EDT, 3 hours 14 minutes earlier.

Area forecast discussion, Sep 26, 3:57 PM EDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
357 PM EDT WED SEP 26 2012

.SYNOPSIS...
ISSUED AT 357 PM EDT WED SEP 26 2012

HIGH PRESSURE WILL BRING FAIR WEATHER INTO THE WEEKEND. FROST IS
EXPECTED TONIGHT AND WEDNESDAY NIGHT NORTH OF INTERSTATE 96. RAIN
SHOWERS ARE POSSIBLE LATE IN THE WEEKEND AS LOW PRESSURE
APPROACHES.

&&

.SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT)
ISSUED AT 357 PM EDT WED SEP 26 2012

ONLY ISSUES IN THE NEAR TERM IS FROST/FREEZE POTENTIAL TONIGHT AND
THURSDAY NIGHT. NOTED THAT LDM FELL TO 36 DEGREES THIS MORNING
BEHIND THE COLD FRONT AND EXPECT LOWS AT OR BELOW THAT TOMORROW
MORNING.

WENT WITH FREEZE WARNING FOR THE INTERIOR NORTHERN TIER OF
COUNTIES...SURROUNDED BY A FROST ADVISORY FOR COUNTIES NORTH OF
INTERSTATE 96. DIURNAL CU BEHIND THE COLD FRONT EXPECTED TO
DIMINISH THIS EVENING THEN SFC RIDGING BUILDS IN WITH LIGHT WINDS
AND CLEAR SKIES ALLOWING TEMPS TO FALL TO NEAR OR BELOW FREEZING
UP NORTH.

SFC RIDGING WELL IN CONTROL THE REST OF THE NEAR TERM WITH ANOTHER
FROSTY NIGHT EXPECTED TOMORROW NIGHT.

.LONG TERM...(SATURDAY THROUGH WEDNESDAY)
ISSUED AT 357 PM EDT WED SEP 26 2012

HAVE INTRODUCED A SLIGHT CHANCE FOR RAIN SHOWERS FROM LATE SATURDAY
THROUGH SUNDAY MAINLY EAST OF HIGHWAY 131. THE LAST THREE RUNS OF
THE PREFERRED ECMWF MODEL CONSISTENTLY SHOW AN UPPER LOW DROPPING
SOUTH-SOUTHWEST OVER LOWER MICHIGAN DURING THIS TIME...WHICH
INCREASES CONFIDENCE IN AN UNSETTLED PATTERN.

CUTOFF RETROGRADING UPPER LOWS SUCH AS THIS ARE OFTEN ACCOMPANIED BY
A SHARP DEMARCATION OF PRECIPITATION ON THE WESTERN EDGE. THE
SPECIFIC TRACK OF THE UPPER LOW / POTENTIAL VORT MAXIMUM WILL
MATTER MORE THAN USUAL IN DETERMINING WHERE THIS TRANSITION LINE
OCCURS.

HAVE ALSO INTRODUCED CHANCES FOR RAIN SHOWERS MONDAY NIGHT WITH THE
PASSAGE OF ANOTHER COLD FRONT AND AN ASSOCIATED FAST MOVING UPPER
POT VORT MAX.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 129 PM EDT WED SEP 26 2012

TERMINALS ALONG INTERSTATE 94 HAVE SEEN A RECENT RAPID TRANSITION
FROM IFR CIGS AND VISIBILITIES TO VFR CONDITIONS. CONFIDENCE IS
HIGH THAT VFR CONDITIONS WILL PREVAIL THROUGH 06Z WITH SCATTERED
CLOUDS DISSIPATING AROUND SUNSET.

THERE IS A VERY SLIGHT CHANCE FOR GROUND FOG AROUND SUNRISE
THURSDAY...BUT PROBABILITIES ARE TOO LOW TO INCLUDE IN THE TAFS.
WERE IT TO OCCUR...FOG WOULD LAST ONLY A COUPLE OF HOURS AT THE
MOST.

&&

.MARINE...
ISSUED AT 357 PM EDT WED SEP 26 2012

WINDS AND WAVES WILL WILL BE RELATIVELY LIGHT AS HIGH PRESSURE IS
OVERHEAD THE NEXT FEW DAYS.

&&

.HYDROLOGY...
ISSUED AT 357 PM EDT WED SEP 26 2012

NO HYDRO ISSUES.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...FREEZE WARNING FROM 2 AM TO 9 AM EDT THURSDAY FOR MIZ038>040.

     FROST ADVISORY FROM 2 AM TO 9 AM EDT THURSDAY FOR
MIZ037-043>046-
     051-052.

LM...NONE.
&&

SYNOPSIS...OSTUNO
SHORT TERM...OSTUNO
LONG TERM...TJT
AVIATION...TJT
HYDROLOGY...OSTUNO
MARINE...OSTUNO
Hazardous weather outlook, Sep 26, 8:38 AM EDT, 10 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
838 AM EDT WED SEP 26 2012

MIZ037>040-043>046-050>052-056>059-064>067-071>074-270800-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
838 AM EDT WED SEP 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

FROST AND FREEZING TEMPERATURES ARE EXPECTED NORTH OF INTERSTATE 96
TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

FROST IS EXPECTED THURSDAY NIGHT INTO FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-270800-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
838 AM EDT WED SEP 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

WDM OSTUNO

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 26, 3:47 PM EDTFrost AdvisoryGRRGratiot, Isabella, Mason, Mecosta, Montcalm, Newaygo and 1 more16 hr
Sep 26, 3:47 PM EDTFreeze WarningGRRClare, Lake, Osceola16 hr

Nearby

Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.